MAUDE Adverse Event Report: ARTHREX, INC. PASSPORT BUTTON CANNULA; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PASSPORT BUTTON CANNULA; MANUAL INSTR, GENERAL SURGICAL
Model Number PASSPORT BUTTON CANNULA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/7/2024, an fda medwatch notification was received via email.A facility representative reported that a piece of an ar-6592-10-40 arthrex passport button cannula broke off when the anchor was implanted.About 5 by 5 millimeters of the cannula had broken off and was instilled deep into the patient's bone with the anchor.This was discovered during an arthroscopic approach procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
PASSPORT BUTTON CANNULA
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20857539
Report Number1220246-2024-08721
Device Sequence Number3862911
Product Code MDM
UDI-Device Identifier00888867040663
UDI-Public(01)00888867040663(11)240612(17)290531(10)15272554
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPASSPORT BUTTON CANNULA
Device Catalogue NumberAR-6592-10-40
Device Lot Number15272554
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown